Alert archive / New York / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 49, NWS Burlington, VT

July 18, 2013St. Lawrence County, New York

NWS Burlington, VT issued this severe thunderstorm warning at Jul 18, 2013, 4:39 PM EDT for St. Lawrence County, New York. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2013, 4:39 PM EDT (20:39 UTC)
Expired
Jul 18, 2013, 5:45 PM EDT
In force
66 min
Issued by
NWS Burlington, VT
Area
Storm-based polygon

County St. Lawrence County, NY

The radar

The Ft Drum radar (KTYX), 78 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 5:10 PM EDTTSTM WND DMGEdwardsville, NYA COUPLE OF UPROOTED TREES IN EDWARDSVILLE. RELAYED BY POSTAL WORKER IN DE KALB NY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2013-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2013-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1229 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

740 
WUUS51 KBTV 182039
SVRBTV
NYC089-182145-
/O.NEW.KBTV.SV.W.0049.130718T2039Z-130718T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
439 PM EDT THU JUL 18 2013

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...

* UNTIL 545 PM EDT.

* AT 435 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
  EDWARDSVILLE...MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  GOUVERNEUR...DE KALB...FOWLER...PYRITES...RUSSELL...SOUTH
  EDWARDS...DEGRASSE...WEST PIERREPONT...

THIS SEVERE THUNDERSTORM IS ALSO PRODUCING DEADLY CLOUD TO GROUND
LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4460 7562 4448 7479 4404 7505 4438 7583
TIME...MOT...LOC 2040Z 284DEG 21KT 4446 7554

$$
HANSON
2 follow-up statements
794 
WWUS51 KBTV 182119
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
519 PM EDT THU JUL 18 2013

NYC089-182145-
/O.CON.KBTV.SV.W.0049.000000T0000Z-130718T2145Z/
ST. LAWRENCE NY-
519 PM EDT THU JUL 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN ST. LAWRENCE COUNTY...

AT 516 PM EDT A LINE OF SEVERE THUNDERSTORMS WAS PRODUCING DAMAGING 
WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS EXTENDED FROM NORTH 
RUSSELL TO DEGRASSE TO SOUTH EDWARDS...AND WERE MOVING EAST AT 30 
MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  STAR LAKE...OSWEGATCHIE...NEWTON FALLS...

THESE SEVERE THUNDERSTORMS ARE ALSO CAPABLE OF PRODUCING DEADLY CLOUD
TO GROUND LIGHTNING.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.

&&

LAT...LON 4420 7542 4454 7526 4448 7479 4404 7505
TIME...MOT...LOC 2119Z 283DEG 28KT 4447 7507 4435 7504
          4425 7516

$$
HANSON
828 
WWUS51 KBTV 182143
SVSBTV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
543 PM EDT THU JUL 18 2013

NYC089-182154-
/O.EXP.KBTV.SV.W.0049.000000T0000Z-130718T2145Z/
ST. LAWRENCE NY-
543 PM EDT THU JUL 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ST. LAWRENCE COUNTY
WILL EXPIRE AT 545 PM EDT...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7
9...OR BY SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.

LAT...LON 4420 7542 4454 7526 4448 7479 4404 7505
TIME...MOT...LOC 2144Z 283DEG 28KT 4442 7481 4430 7478
          4420 7490

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:54 PM EDT, 45 minutes earlier.

Area forecast discussion, Jul 18, 3:54 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
354 PM EDT THU JUL 18 2013

.SYNOPSIS...
AN ACTIVE WEATHER PATTERN WILL CONTINUE ACROSS THE NORTH COUNTRY
WITH SCATTERED SHOWERS AND THUNDERSTORMS... ALONG WITH HOT AND
HUMID CONDITIONS THROUGH THE END OF THE WEEK. SOME THUNDERSTORMS
COULD BECOME STRONG TO LOCALLY SEVERE TONIGHT AND FRIDAY. A COLD
FRONT WILL MOVE THROUGH ON SATURDAY BRINGING MUCH DRIER AND
COOLER AIR FOR SUNDAY AND MONDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
AS OF 354 PM EDT THURSDAY...MAIN FOCUS FOR THE LATE AFTERNOON AND
EVENING WILL BE FOR STRONG TO LOCALLY SEVERE THUNDERSTORMS. STRONG
TO LOCALLY SEVERE THUNDERSTORMS HAVE BEEN MAINLY FOCUSED ACROSS
CENTRAL VERMONT AND ACROSS THE SAINT LAWRENCE VALLEY THIS
AFTERNOON. THE AIRMASS REMAINS UNSTABLE WITH RAP-BASED LIFTED
INDICES OF -6 TO -8 AND SBCAPES OF 2500-3500 J/KG COMMON ACROSS
THE NORTH COUNTRY. SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
EASTWARD/NORTHEASTWARD THIS EVENING AS SFC WARM FRONT NOW OVER THE
SOUTHERN GREAT LAKES LIFTS NORTHEASTWARD TONIGHT AND OVERNIGHT.
STORMS MAY CONTINUE TO BE STRONG THROUGH MID- EVENING BEFORE
COVERAGE/INTENSITY BEGINS TO WANE. MAINTAINED ENHANCED WORDING FOR
GUSTY WIDNS & HEAVY RAINFALL THROUGH 10PM WITH DECREASING POPS
THEREAFTER. NORTHWARD ADVECTION OF 850 MB TEMPERATURES OF 16-18C
SHOULD ALLOW FOR TONIGHT'S LOWS TO BE A FEW DEGREES WARMER THAN
LAST NIGHT. STILL QUITE MUGGY WITH LOWS IN THE MID 60S TO LOWER
70S IN THE VALLEYS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
AS OF 354 PM EDT THURSDAY...PERIOD OF ACTIVE WEATHER CONTINUES
THIS PERIOD WITH STRONG THUNDERSTORMS AND HEAT FRIDAY...WITH A
CONTINUED THREAT OF SHOWERS AND THUNDERSTORMS /THOUGH NOT LIKELY
TO BE QUITE AS STRONG/ INTO SATURDAY.

WITH THE WARM FRONT LIFTING INTO SOUTHERN QUEBEC EARLY FRIDAY...THE
NORTH COUNTRY WILL BE UNDER SOUTHWEST FLOW ALOFT AND IN THE WARM
SECTOR WITH A COLD FRONT POSITIONED OVER CENTRAL QUEBEC/ONTARIO.
THIS BOUNDARY WILL SLOWLY SAG SOUTHWARD TOWARD THE INTERNATIONAL
BORDER INTO WHAT IS EXPECTED TO BE A HIGHLY UNSTABLE AIRMASS
/AFTERNOON CAPES IN EXCESS OF 2000 J/KG/. SO LOOKING AT POTENTIAL
DEVELOPMENT OF SCATTERED STRONG THUNDERSTORMS DURING THE AFTERNOON
ONCE AGAIN...AND HAVE KEPT GUSTY WINDS & HEAVY RAINFALL WORDING WITH
THUNDERSTORMS. THOUGH THE SOUTHWEST FLOW ALOFT WILL KEEP DEEP-LAYER
SHEAR IN THE 40-50KT RANGE AND FAVOR STRONG CONVECTION...IT MAY
LIMIT MORE ROBUST CONVERGENCE. FRIDAY WILL LIKELY BE THE WARMEST
STRETCH OF THE PERIOD WITH HIGHS IN THE UPPER 80S TO THE LOW/MID
90S. HEAT INDICES SHOULD HAVE NO PROBLEM REACHING THE MID/UPPER 90S
UNDER PARTLY TO MOSTLY SUNNY SKIES. A FEW POINT LOCALES IN THE
CHAMPLAIN VALLEY MAY TOUCH HEAT INDICES AT OR OVER 100...BUT DON'T
FEEL THAT THE AREAL COVERAGE IS LARGE ENOUGH TO ISSUE A HEAT
ADVISORY. FOR NOW...WILL BE STRONGLY WORDING THAT POTENTIAL IN THE
HWO.

THE COLD FRONT'S SOUTHWARD PROGRESSION TOMORROW NIGHT WILL BE
SLOWED WITH 500 MB HEIGHTS NEARLY PARALLEL TO THE SFC FLOW.
REGARDLESS...WITH THE COLD FRONT IN THE VICINITY IT SHOULD CONTINUE
TO SUPPORT SHOWERS/THUNDERSTORMS INTO THE OVERNIGHT. ANOTHER
WARM/MUGGY NIGHT IN STORE ONCE AGAIN FOR FRIDAY NIGHT WITH SIMILAR
LOWS AS TONIGHT.

THE FRONT WILL CONTINUE TO SLOWLY SAG SOUTHEASTWARD INTO
SATURDAY...FINALLY CLEARING THE AREA LATER SATURDAY NIGHT. HIGH
TEMPERATURES AND DEGREE OF INSTABILITY WILL LIKELY BE KEPT IN CHECK
BY MORE CLOUDY SKIES THAN PREVIOUS DAYS. POPS ON SATURDAY TAPER FROM
LIKELY TO HIGH CHANCE FROM WEST TO EAST SATURDAY TRENDING TO DRY
AFTER MIDNIGHT. STRONG COLD/DRY AIR ADVECTION TAKES PLACE AFTER
FROPA /850 TEMPS FALL FROM 17-18C 12Z SATURDAY TO AROUND 8-10C 12Z
SUNDAY PER SREF PROGS/. DAYTIME HIGHS SATURDAY IN THE LOW/MID 80S
UNDER MOSTLY CLOUDY SKIES...WITH LOWS DROPPING TO THE UPPER 40S TO
THE UPPER 50S IN THE VALLEYS SATURDAY NIGHT WITH THE MARKED CHANGE
IN AIRMASS.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 330 PM EDT THURSDAY...LARGE SCALE PATTERN CHANGE WL BRING
MUCH COOLER AND DRIER AIR INTO THE NORTH COUNTRY FOR SUNDAY INTO
MONDAY...BEFORE MORE UNCERTAINTY ASSOCIATED WITH NEXT SYSTEM
DEVELOPS BY TUES/WEDS OF NEXT WK. OVERALLL...GFS/ECMWF AND
ENSEMBLE DATA SHOW DEVELOPING TROF ACRS THE NE CONUS WITH SFC HIGH
PRES OVERHEAD ON SUN/MON...RESULTING IN DRY CONDITIONS WITH NEAR
NORMAL TEMPS. THE COMBINATION OF NW FLW...CAA...AND 85H TEMPS BTWN
6-8C WL RESULT IN HIGHS ONLY IN THE 60S MTNS TO 70S VALLEYS ON
SUN/MONDAY. BY TUES/WEDS...FAST WESTERLY FLW ALOFT DEVELOPS WITH
EMBEDDED VORTS AND AREAS OF ENHANCED MID LVL MOISTURE. SOME
UNCERTAINTY WITH REGARDS TO TROF AMPLIFICATION AND POTENTIAL
IMPACTS ACRS OUR CWA. WL MENTION CHC POPS ATTM WITH MORE WEIGHT
TWD THE ECMWF. OTHERWISE...PROGGED 85H TEMPS WARM BTWN
10-12C...SUPPORTING HIGHS BACK INTO THE 70S MTNS TO L/M80S VALLEY
BY THE MID OF NEXT WEEK. LOOK FOR OVERNIGHT LOWS MAINLY IN THE 50S
TO 60S WITH COMFORTABLE RH LVLS.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
THROUGH 18Z FRIDAY...VFR CONDITIONS WL PREVAIL THIS
AFTN/EVENING...EXCEPT BRIEF PERIODS OF MVFR IN AND AROUND
THUNDERSTORMS. ALSO...ANTICIPATED LIGHTNING AND LOCALIZED GUSTY
WINDS IN THE STRONGER STORMS BTWN 18Z-00Z TODAY. CRNT RADAR TRENDS
SHOW STORMS IMPACTING MSS BY 19Z...WITH OTHER STORMS DEVELOPING
ACRS THE EASTERN DACKS WITH POTENTIAL IMPACTS TO PBG/BTV AND MPV
BTWN 19Z-22Z. HAVE USED TEMPO GROUP TO SHOW 3SM TSRA WITH CIGS BKN
AT 2500 TO 3000 KFT. TONIGHT...AVIATION CHALLENGE WL BE FOG/BR
POTENTIAL...AS LLVL WINDS INCREASE. THINKING MPV/SLK WL HAVE THE
BEST POTENTIAL FOR IFR CONDITIONS AS LLVLS DECOUPLE WITH MVFR
POSSIBLE AT RUT/MSS/BTV...ESPECIALLY IF RAIN OCCURS AT THESE SITES
THIS AFTN.

SOUTH TO SOUTHWEST WINDS WL INCREASE AT 10 TO 15 KNOTS WITH GUSTS
TO 20 TO 25 KNOTS BY FRIDAY MID MORNING.

OUTLOOK 18Z FRIDAY THROUGH MONDAY...SCATTERED AFTN/EVENING
SHOWERS/STORMS AGAIN ON FRIDAY/SATURDAY COULD PRODUCE BRIEF
PERIODS OF MVFR/IFR CONDITIONS. IN ADDITION...GUSTY SOUTHWEST
WINDS AHEAD OF AN APPROACHING COLD FRNT WL CONT ON FRIDAY
AFTN/NIGHT...BEFORE SHIFTING TO THE NORTHWEST ON SAT AFTN.

SUNDAY AND MONDAY...VFR UNDER BUILDING HIGH PRESSURE...EXCEPT
FOG/BR WITH MVFR/IFR AT MPV/SLK EACH MORNING BTWN 06-11Z.

&&

.CLIMATE...
HEAT WAVE HAS BEEN REACHED WITH PAST 3 DAYS MEETING OR EXCEEDING
90F AT KBTV. EXPECT HEAT WAVE TO CONTINUE WITH MAX TEMP OF 90
TODAY AND 94 ON FRIDAY...BEFORE A COLD FRONT APPROACHES ON
SATURDAY.

MAX TEMP RECORDS TODAY THROUGH FRIDAY. BEST SHOT OF REACHING OR
BREAKING RECORD MAX TEMPS ON FRIDAY AT KMPV AND KMSS. SHORTER
PERIOD OF RECORD AT THESE SITES THAN AT K1V4 AND KBTV.

      07/18/2013   07/19/2013

KBTV  99/1953      98/1942
KMPV  96/1953      92/1991
K1V4  99/1953      95/1991
KMSS  95/1953      93/1991

&&

.EQUIPMENT...
KTYX IS BACK TO NORMAL OPERATIONS. SLK ASOS IS DOWN DUE TO COMMS
ISSUES...ETS ARE HEADING TO THE SITE AND SHOULD BE FIXED BY MID
AFTERNOON. ALSO...RUTLAND AWOS WILL BE UNAVAIABLE FROM 18 TO 20
UTC TODAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...LOCONTO
NEAR TERM...LOCONTO
SHORT TERM...LOCONTO
LONG TERM...TABER
AVIATION...TABER
CLIMATE...
EQUIPMENT...
Hazardous weather outlook, Jul 18, 3:23 PM EDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
323 PM EDT THU JUL 18 2013

NYZ026-027-029>031-034-087-VTZ003-004-006>008-016>019-191930-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-SOUTHEASTERN ST. LAWRENCE-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-
SOUTHWESTERN ST. LAWRENCE-ORLEANS-ESSEX-LAMOILLE-CALEDONIA-
WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
323 PM EDT THU JUL 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS...SOME STRONG...WILL CONTINUE TO DEVELOP AND MOVE
EASTWARD ACROSS THE NORTH COUNTRY THIS AFTERNOON INTO THE EVENING.
THE MAIN THREATS WITH THE STRONG THUNDERSTORMS WILL BE FROM GUSTY
WINDS AND LOCALLY HEAVY DOWNPOURS CAPABLE OF CAUSING LOCALIZED
FLASH FLOODING. COVERAGE AND INTENSITY OF SHOWERS AND
THUNDERSTORMS WILL DIMINISH THROUGH LATE EVENING AND ESPECIALLY
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HOT AND HUMID WEATHER WILL CONTINUE ON FRIDAY WITH HIGHS
PROJECTED TO REACH THE UPPER 80S TO LOWER 90S. WITH DEWPOINTS IN
THE UPPER 60S TO LOW 70S...HEAT INDICES WILL APPROACH THE MID TO
UPPER 90S. CITIZENS ARE ENCOURAGED TO TAKE FREQUENT BREAKS AND
KEEP HYDRATED IN THE HEAT AND HUMIDITY.

SCATTERED STRONG THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP ON
FRIDAY AFTERNOON...WITH THE MAIN THREATS BEING GUSTY WINDS AND
LOCALLY HEAVY DOWNPOURS CAPABLE OF PRODUCING LOCALIZED FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ028-035-VTZ001-002-005-009>012-191930-
EASTERN CLINTON-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
323 PM EDT THU JUL 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS...SOME STRONG...WILL CONTINUE TO DEVELOP AND MOVE
EASTWARD ACROSS THE NORTH COUNTRY THIS AFTERNOON INTO THE EVENING.
THE MAIN THREATS WITH THE STRONG THUNDERSTORMS WILL BE FROM GUSTY
WINDS AND LOCALLY HEAVY DOWNPOURS CAPABLE OF CAUSING LOCALIZED
FLASH FLOODING. COVERAGE AND INTENSITY OF SHOWERS AND
THUNDERSTORMS WILL DIMINISH THROUGH LATE EVENING AND ESPECIALLY
AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HOT AND HUMID WEATHER WILL CONTINUE ON FRIDAY WITH HIGHS
PROJECTED TO REACH INTO THE LOW/MID 90S. WITH DEWPOINTS IN THE
UPPER 60S TO LOW 70S...AFTERNOON HEAT INDICES WILL BE IN THE UPPER
90S WITH A FEW LOCATIONS AT OR EXCEEDING 100 DEGREES. CITIZENS
ARE ENCOURAGED TO TAKE FREQUENT BREAKS AND KEEP HYDRATED IN THE
HEAT AND HUMIDITY.

SCATTERED STRONG THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP ON
FRIDAY AFTERNOON...WITH THE MAIN THREATS BEING GUSTY WINDS AND
LOCALLY HEAVY DOWNPOURS CAPABLE OF PRODUCING LOCALIZED FLASH
FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 18, 2:39 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
239 PM EDT THU JUL 18 2013

VTZ008>010-012-018-181945-
EASTERN ADDISON VT-ORANGE VT-WASHINGTON VT-WESTERN ADDISON VT-
WINDSOR VT-
239 PM EDT THU JUL 18 2013

...A STRONG THUNDERSTORM WILL MOVE THROUGH EAST CENTRAL ADDISON...
NORTHWESTERN WINDSOR...SOUTHWESTERN WASHINGTON AND WESTERN ORANGE
COUNTIES...

AT 236 PM EDT...A STRONG THUNDERSTORM WAS NEAR RIPTON...MOVING EAST
AT 20 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS
LIGHTNING.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
GRANVILLE...HANCOCK...BRAINTREE...WEST BROOKFIELD...EAST BRAINTREE...
EXIT 4 I89...NORTH RANDOLPH...EAST BROOKFIELD...

LAT...LON 4413 7254 4382 7254 4388 7312 4406 7312

LAHIFF
Special weather statement, Jul 18, 2:44 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
244 PM EDT THU JUL 18 2013

NYZ026-087-181945-
NORTHERN ST. LAWRENCE NY-SOUTHWESTERN ST. LAWRENCE NY-
244 PM EDT THU JUL 18 2013

...A STRONG THUNDERSTORM WILL MOVE THROUGH NORTHERN ST. LAWRENCE
COUNTY...

AT 236 PM EDT...A STRONG THUNDERSTORM WAS 5 MILES SOUTHEAST OF THE
TOWN OF KEMPTVILLE IN CANADA...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. EXPECT DANGEROUS
LIGHTNING.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
WADDINGTON...CHIPMAN...MADRID...LOUISVILLE...NORWOOD...NORTH
STOCKHOLM...WEST STOCKHOLM...STOCKHOLM CENTER...

LAT...LON 4484 7468 4456 7495 4475 7543 4477 7542
      4482 7531 4486 7528 4488 7522 4488 7518
      4490 7517 4490 7514 4492 7511

LAHIFF
Local storm report, Jul 18, 4:05 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
405 PM EDT THU JUL 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             PITTSFIELD              43.77N  72.81W
07/18/2013  E1.75 INCH       RUTLAND            VT   PUBLIC

&&

EVENT NUMBER BTV1300259

TABER
Local storm report, Jul 18, 4:07 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
407 PM EDT THU JUL 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             STOCKBRIDGE             43.78N  72.77W
07/18/2013  E0.50 INCH       WINDSOR            VT   POST OFFICE

&&

EVENT NUMBER BTV1300260

TABER
Local storm report, Jul 18, 4:25 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
425 PM EDT THU JUL 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HAIL             BARNARD                 43.73N  72.62W
07/18/2013  E0.25 INCH       WINDSOR            VT   TRAINED SPOTTER

&&

EVENT NUMBER BTV1300261

TABER
Local storm report, Jul 18, 4:37 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
437 PM EDT THU JUL 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             COLTON                  44.56N  74.93W
07/18/2013  E0.75 INCH       ST. LAWRENCE       NY   PUBLIC

&&

EVENT NUMBER BTV1300263

TABER

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 10:11 PM EDTSpecial Weather StatementBTVEssex64 min
Jul 18, 2:44 PM EDTSpecial Weather StatementBTVSt. Lawrence61 min
Jul 18, 3:26 PM EDTSevere Thunderstorm WarningBTVEssex64 min
Jul 18, 3:48 PM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence57 min
Jul 18, 4:44 PM EDTSevere Thunderstorm WarningBTVFranklin, St. Lawrence61 min
Jul 18, 5:46 PM EDTSpecial Weather StatementBTVFranklin59 min
Jul 18, 6:24 PM EDTSpecial Weather StatementBTVSt. Lawrence66 min

Nearby

Severe Thunderstorm Warnings in New York, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.